Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Child tested positive for TB on lymph due to BCG vaccination, on medicines. General side effect if BCG vaccination?

Good day Dr, my son got his bcg immunisation at birth and we discovered a swollen lymp under his right arm . We took him to our peadiatrician who suspected TB of the lymph . He went for a biospy on 15 weeks and it came back possitive for TB of the lymph. I have never had TB nor do I know of anyone who has TB. This TB of the lumph was caused by the immunisation. He is taking the tb meds for 6 months which is a combination of 3 antibiotics . Is this a general side effect of the bcg immunisation, i am getting people saying its impossible and that he should not take the medication? Is it really necessary for the child to drink this medication or will it dissapear on its own?
Mon, 24 Sep 2012
Report Abuse
General & Family Physician 's  Response
Hi,

Welcome to HealthcareMagic forum.

BCG vaccine is a live attenuated vaccine and produces partial immunity up to 75% against tuberculosis infection. That means - one is not completely immunized as to prevent future TB infections. Further BCG vaccine is usually safe and causes only minor symptoms. Very rarely if the general condition or immunity is compromised during vaccination, vaccine may induce an infection.

In simple words, as the biopsy revealed TB infection, it is very clear that your son is infected with tuberculosis and the antitubercular drugs prescribed to him will definitely benefit him. He may have got the infection through a contact or through the vaccine (very rare).

Therefore it is really necessary that he takes him medications regularly as advised by his doctors. Follow up with him doctors for proper and complete treatment. And the condition will not regress on by itself. Treatment is mandatory.

Hope this answers your query.

Wish him a safe recovery

Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Tuberculosis


Child tested positive for TB on lymph due to BCG vaccination, on medicines. General side effect if BCG vaccination?

Hi, Welcome to HealthcareMagic forum. BCG vaccine is a live attenuated vaccine and produces partial immunity up to 75% against tuberculosis infection. That means - one is not completely immunized as to prevent future TB infections. Further BCG vaccine is usually safe and causes only minor symptoms. Very rarely if the general condition or immunity is compromised during vaccination, vaccine may induce an infection. In simple words, as the biopsy revealed TB infection, it is very clear that your son is infected with tuberculosis and the antitubercular drugs prescribed to him will definitely benefit him. He may have got the infection through a contact or through the vaccine (very rare). Therefore it is really necessary that he takes him medications regularly as advised by his doctors. Follow up with him doctors for proper and complete treatment. And the condition will not regress on by itself. Treatment is mandatory. Hope this answers your query. Wish him a safe recovery Regards